Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 25, 2017, 9:35 AM EDT for DeSoto County, Florida. It took effect at Aug 26, 2017, 7:37 AM EDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 9:35 AM EDT (13:35 UTC)
- In effect from
- Aug 26, 2017, 7:37 AM EDT
- Expired
- Sep 4, 2017, 10:22 AM EDT
- In force
- 9 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1). The gauge peaked at 15.84 ft at Aug 27, 2017, 10:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 9:16 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 25, 9:16 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 916 AM EDT Fri Aug 25 2017 .DISCUSSION... Rain will be streaming in across the southern zones through the day with scattered to numerous showers and storms developing through the afternoon elsewhere. An area of low pressure is in place across the area providing a very warm moist airmass and allowing for the areas of rain. This will linger for the next few days. Current forecast is on track with this and have no updates planned. && .AVIATION... Tempos in this morning for low clouds everywhere, and also for rain causing visibility restrictions across the southern terminals. Rain and thunderstorm activity is expected to expand northward through the afternoon. Winds become light and variable after 02z. && .MARINE... Weak low pressure in place across the area will keep light winds and scattered to numerous showers and some thunderstorms possible for the next few days. Waterspouts will also continue to be a possibility for the next few days mainly from the Tampa Bay area south with more westerly flow in place. Current forecast is handling this well and have little change for the update. && .Preliminary Point Temps/PoPs... TPA 89 78 89 78 / 70 60 60 50 FMY 85 76 86 76 / 100 70 70 60 GIF 89 76 90 75 / 70 40 70 40 SRQ 88 77 88 76 / 70 70 60 50 BKV 92 75 90 75 / 60 40 60 50 SPG 89 79 88 78 / 60 60 60 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard UPPER AIR...84/Austin DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 25, 4:02 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 402 AM EDT Fri Aug 25 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-252015- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 402 AM EDT Fri Aug 25 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Rain with isolated to scattered thunderstorms are ongoing across southwest Florida early this morning. These will continue as they spread north...reaching the Nature coast later in the morning. The storms will increase to scattered to numerous coverage during the afternoon. Some thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. Rainfall amounts could be 2 to 3 inches but with isolated higher amounts possible...especially for southern areas...and result in minor and localized street and small stream flooding. The rain and storms will trend down as they continue overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... Deep moisture continues Saturday with scattered to numerous showers and thunderstorms. Then during Sunday and Monday slightly direr air works in from the north with isolated to scattered showers and thunderstorms. Moisture begins to returns Tuesday with scattered to locally numerous showers and storms through Thursday. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rude
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:07 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Levy | 23 min |
| Aug 24, 8:34 PM EDT | Special Weather Statement | TBW | Levy | 56 min |
| Aug 25, 8:20 AM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Aug 25, 9:35 AM EDT | River Flood Warning | TBW | Manatee | 69 hr |
| Aug 25, 9:35 AM EDT | River Flood Warning | TBW | Sarasota | 29 days |
| Aug 25, 10:55 AM EDT | Flood Watch | TBW | Charlotte, Lee, Manatee, Sarasota | 4 days |
| Aug 25, 12:34 PM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Aug 25, 5:43 PM EDT | Areal Flood Advisory | TBW | DeSoto, Hardee, Manatee, Sarasota | 3 hr |
| Aug 25, 7:44 PM EDT | Special Weather Statement | TBW | Hillsborough | 31 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.